MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE
Catalog Number 300255
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 5287055, device manufacture date: 2016-01-08.Medical device lot #: 5301458, device manufacture date: 2016-01-26.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd hypoint¿ hypodermic needle the "health worker found one threadlike foreign matter inside of the needle shield when he removed the lid label.He also found one fiber on the hub." there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: no sample was returned to bd for investigation, but a photo was received showing the reported defect.One shiny, loose, thread-like fm and one fiber-like fm was observed in the photo received.A review of the device history record revealed no irregularities during the manufacture of the reported lots.Investigation conclusion: there is no returned sample for ftir analysis to understand the fm source.The size of the fm could not be determine.Hence, root cause cannot be established.

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7283893
Report Number8041187-2018-00036
Device Sequence Number1109999
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number300255
Device Lot NumberSEE H.10.
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;